MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH; INTRODUCER, CATHETER
Catalog Number 40-1060
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Blood Loss (2597)
Date of Event 12/01/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi number for this product code/lot number combination is not required.The di portion is provided.The actual device has not been returned to the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted when the investigation is complete, but no later than 30 days from the date that this report was sent.For this reason code was used in the conclusions.A review of the device history record of the product code/lot# combination confirmed there were no production related problems.The user facility reported two devices from the same product code/lot number combination, also see mdr 1118880-2016-00277.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported valve leakage on the involved device.Follow up communication with the user facility confirmed the following information: it was reported that in two separate events, two of the same sheaths were used and they did not seal at the valve; this caused blood to leak from the device; blood loss was less than 250 ml; the procedure was completed; and the patient was reported as doing fine.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide additional information on the event description & to provide the status of this report.The actual device has not been received and the evaluation is not yet complete.A follow up report will be submitted when the investigation is complete, but no later than 30 days from the date that this report was sent.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
Additional information was reported by the user facility: the two reported devices were used on two separate patients.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to provide updated information on the actual sample as well as provide the retention samples investigation results.The actual device was not returned to the manufacturing facility for evaluation.Therefore the investigation is based upon the user facility information and the evaluation of the retention samples from the involved product code/lot number as well as the surrounding lots.Visual examination of the retention samples confirmed there were no defects.Leakage testing confirmed the products met manufacturing specification.There is no evidence that this event was related to a device defect or malfunction.The investigation results verified that the retention samples were normal product with no anomalies which would lead to the reported leak.The exact cause of the reported issue cannot be definitively determined.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.

Brand Name
GLIDESHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key6195021
Report Number1118880-2016-00278
Device Sequence Number19186910
Product Code DYB
UDI-Device Identifier00389701011042
UDI-Public00389701011042
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K152173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Catalogue Number40-1060
Device Lot NumberUG22
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/02/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date12/21/2016
Supplement Report FDA Received Date01/17/2017
02/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DIAGNOSTIC CATHETERS